MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #5 LM/RL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #5 LM/RL -8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 5630-G-508
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Pain (1994)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: triathlon pkr femur #5 lm/rl; cat#5610-f-501 ; lot#fytk triathlon pkr baseplate #5 lm/rl; cat#5620-b-501 ; lot#jrela it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
This is a study subject in the triathlon pkr outcomes study.The site attributed this to a sports injury.The subject had his original pkr surgery on (b)(6) 2016 for the medial compartment.On (b)(6), 2017, an adverse event was reported noting progression of osteoarthritis on the lateral compartment and patella-femoral area treated with several injections of supartz and steroids.The event was considered resolved as of (b)(6) 2017.On (b)(6) 2018, it was reported that the subject sustained a trauma and experienced a lateral meniscus tear.A plm and chondroplasty was performed via arthroscopy on (b)(6) 2018 and the event was considered resolved.At this time, it was observed that there were grade 2-3 changes in patella-femoral and grade 3-4 changes in lateral compartment.On (b)(6) 2018, it was noted that there was progression of the arthritic degeneration in the lateral compartment and the subject started complaining about more pain.It was decided to convert the medial triathlon pkr to a total knee.
 
Additional Manufacturer Narrative
Corrected data - explant date reported event an event regarding patient factors involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: confirmation: a revision surgery (conversion from a medial unicompartmental knee to a total knee) can be confirmed.A reported arthroscopy with partial lateral meniscectomy was reported but not confirmed.A chondroplasty was not confirmed.Progression of lateral compartment arthritis and injection therapy was confirmed.Root cause: the root cause of the revision surgery was progression/development of lateral compartment arthritis and failure of conservative measures/injection therapy.The root cause of the lateral compartmental arthritis cannot be confirmed but may in part to a related to a reported trauma and lateral meniscectomy/chondroplasty and/or slight over correction.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: confirmation: a revision surgery (conversion from a medial unicompartmental knee to a total knee) can be confirmed.A reported arthroscopy with partial lateral meniscectomy was reported but not confirmed.A chondroplasty was not confirmed.Progression of lateral compartment arthritis and injection therapy was confirmed.Root cause: the root cause of the revision surgery was progression/development of lateral compartment arthritis and failure of conservative measures/injection therapy.The root cause of the lateral compartmental arthritis cannot be confirmed but may in part to a related to a reported trauma and lateral meniscectomy/chondroplasty and/or slight over correction.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This is a study subject in the triathlon pkr outcomes study.The site attributed this to a sports injury.The subject had his original pkr surgery on (b)(6) 2016 for the medial compartment.On 4/18/2017, an adverse event was reported noting progression of osteoarthritis on the lateral compartment and patella-femoral area treated with several injections of supartz and steroids.The event was considered resolved as of 8/25/2017.On 2/16/2018, it was reported that the subject sustained a trauma and experienced a lateral meniscus tear.A plm and chondroplasty was performed via arthroscopy on (b)(6)2018 and the event was considered resolved.At this time, it was observed that there were grade 2-3 changes in patella-femoral and grade 3-4 changes in lateral compartment.On (b)(6) 2018, it was noted that there was progression of the arthritic degeneration in the lateral compartment and the subject started complaining about more pain.It was decided to convert the medial triathlon pkr to a total knee.

Brand Name
TRIATHLON PKR INSERT X3 #5 LM/RL -8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key13017972
Report Number0002249697-2021-02050
Device Sequence Number20130735
Product Code HRY
UDI-Device Identifier07613327016062
UDI-Public07613327016062
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K071881
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model Number5630-G-508
Device Catalogue Number5630-G-508
Device Lot NumberNN18VW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite